Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 253, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 27, 2005, 4:43 PM MDT for Sheridan County, Nebraska. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2005, 4:43 PM MDT (22:43 UTC)
- Expired
- Jun 27, 2005, 5:16 PM MDT
- In force
- 33 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Sheridan County, NE
The radar
The Rapid City radar (KUDX), 163 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 27, 2:30 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 10.7 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1597 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 272243 SVRLBF NEC161-272345- /O.NEW.KLBF.SV.W.0253.050627T2243Z-050627T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 443 PM MDT MON JUN 27 2005 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA * UNTIL 545 PM MDT * AT 439 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES SOUTH OF HAY SPRINGS...AND MOVING NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES SOUTHEAST OF RUSHVILLE BY 540 PM MDT 8 MILES SOUTH OF CLINTON BY 545 PM MDT LAT...LON 4273 10276 4238 10273 4260 10214 4293 10243 $$ JMC
2 follow-up statements
000 WWUS53 KLBF 272254 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 554 PM CDT MON JUN 27 2005 NEC161-272345- /O.CON.KLBF.SV.W.0253.000000T0000Z-050627T2345Z/ SHERIDAN NE- 454 PM MDT MON JUN 27 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 545 PM MDT FOR NORTHERN SHERIDAN COUNTY... AT 449 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HAY SPRINGS...MOVING NORTH AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... HAY SPRINGS BY 500 PM MDT 7 MILES WEST OF RUSHVILLE BY 520 PM MDT IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT MONDAY EVENING FOR WESTERN NEBRASKA. LAT...LON 4273 10276 4241 10271 4260 10214 4293 10243 $$ JMC
000 WWUS53 KLBF 272316 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 614 PM CDT MON JUN 27 2005 NEC161-272324- /O.CAN.KLBF.SV.W.0253.000000T0000Z-050627T2345Z/ SHERIDAN NE- 514 PM MDT MON JUN 27 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SHERIDAN COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM WHICH AFFECTED PORTIONS OF NORTHERN SHERIDAN COUNTY HAS WEAKENED...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT MONDAY EVENING FOR WESTERN NEBRASKA. LAT...LON 4273 10276 4241 10271 4260 10214 4293 10243 $$ JMC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:13 PM MDT, 2 hours 30 minutes earlier.
Area forecast discussion, Jun 27, 2:13 PM MDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 313 PM CDT MON JUN 27 2005 .SYNOPSIS... AT 19Z SURFACE ANALYSIS SHOWED DRIER AIR INCREASING ACROSS THE NORTHWEST. SURFACE HIGH PRESSURE WAS NOSING SOUTH INTO NORTHWEST NEBRASKA...AS A SEMI STATIONARY FRONT EXTENDED SOUTHWEST FROM NEAR A LINE FROM YKN TO ODX...MCK THEN ARCING THROUGH NW KS AND NE CO TO NEAR CYS IN SE WY. VIS SATELLITE SHOWS FEW CLOUDS LIFTING NE WITH LTG DATA RECORDING A STRIKE OVER CNTRL CHERRY CO. WV IMAGERY SHOWS WAVE LIFTING ACROSS SRN WY ATTM AND WILL BE THE FOCUS FOR CONVECTION ACROSS THE NORTH MAINLY FOR TONIGHT. .NEAR TERM... MODELS IN AGREEMENT FOR TONIGHT WITH CONVECTION TO FORM ACROSS THE NORTH THIS EVENING AND ROLL EAST SOUTHEAST ACROSS NORTHERN NEBRASKA OVERNIGHT. GFS SOLUTION PREFERRED ATTM WITH BEST CHANCE FOR STORMS TO OCCUR TO BE NORTH OF HIGHWAY 2 AND THROUGH NCTNRL OVERNIGHT AS PIECES OF ENERGY MOVE THROUGH UPPER RIDGE AXIS. FRONT WILL LIFT NORTHEAST ALSO TONIGHT. PRECIPITABLE H20 INCREASES TO AN INCH OR MORE FOR THE NCNTRL WITH MODERATE RAINFALL INCLUDED IN GOING FORECAST. ON TUESDAY WEST COAST TROUGH WILL BEGIN TO FILL AND MOVE NORTHEAST. SURFACE FRONT WILL ALSO BEGIN TO LIFT NORTHEAST WITH A REPEAT OF CONVECTION FORMING LATE TUESDAY EVENING ALONG AND NORTH OF THE SURFACE BOUNDARY. DRIER AIR WORKING INTO THE WEST WILL ALSO ALLOW FOR BETTER HEATING WITH TEMPERATURES HAVING A BETTER CHANCE OF REACHING INTO THE 90S FOR ALL BUT PORTIONS OF NCNTRL. TUESDAY NIGHT INTO WEDNESDAY UPPER TROUGH WILL MOVE EAST TO THE PLAINS WITH ORGANIZED LIFT TO PUSH SURFACE SYSTEM WELL EAST WEDNESDAY NIGHT. CHANCE FOR STORMS WILL CONTINUE ACROSS THE NORTH INTO WEDNESDAY THEN DRIER CONDITIONS GOING INTO THE EXTENDED. .EXTENDED... MODELS SHOWING A SIMILAR TREND THURSDAY THROUGH MONDAY WITH ECMWF SLIGHTLY SLOWER TRAVERSING SHORTWAVE TROUGH EAST ACROSS THE WEST COAST SATURDAY. SEMI STATIONARY FRONT BACKS TO THE FOOTHILLS ON THURSDAY AND WILL BE THE FOCUS FOR ISOLATED LATE EVENING OR OVERNIGHT CONVECTION THAT MOVES OFF THE HIGH PLAINS THU NGT. H250 JET STREAK WILL BE EXITING THE REGION ALTHOUGH RRQ JET STREAK OVERHEAD WILL SUPPORT INCREASED LIFT WITH LOW POPS INTRODUCED ACROSS THE SRN PANHANDLE AND SOUTHWEST. FRIDAY INTO SATURDAY THE BOUNDARY TO THE WEST WILL EDGE EASTWARD AS THE UPPER RIDGE AXIS BUILDS EAST. CONVECTION SHOULD FOCUS TO THE SOUTH FRIDAY NIGHT INTO SATURDAY AS FRONT RETURNS EAST AND MID LEVEL TEMPERATURES WARM. SATURDAY LEFT DRY AS WARMING MID LEVEL TEMPERATURES WILL INCREASE THE CAP ESPECIALLY ACROSS THE WEST. HOWEVER AS THE FRONT PUSHES EAST SATURDAY AFTERNOON CONVECTION MAY FIRE OVER THE NCNTRL WITH THE HEATING OF THE DAY AND RIPPLES OF ENERGY MOVE EAST AS UPPER RIDGE WEAKENS AND BUILDS EAST. MID LEVEL LAPSE RATE STEEPEN WITH AREAL COVERAGE OF CONVECTION KEPT OVER THE NCNTRL WITH WEAKENING OF CAP QUESTIONABLE AT THIS TIME IN THE WEST. SUNDAY THE FRONT SLIDES EAST OF FORECAST AREA BY MORNING WHILE BOUNDARY TO THE WEST BECOMES A FOCUS FOR LATE DAY CONVECTION INTO THE 4TH OF JULY HOLIDAY. LEFT FORECAST DRY MONDAY WITH WITH MORE ZONAL FLOW SHOWN WITH TIMING OF EMBEDDED WAVES TO IMPACT POTENTIAL CONVECTION AS LAPSE RATES REMAIN STEEP AND CAP TO FURTHER WEAKEN MONDAY. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && KECK
Hazardous weather outlook, Jun 27, 2:33 PM MDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 333 PM CDT MON JUN 27 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-281100- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 333 PM CDT MON JUN 27 2005 ...SEVERE THUNDERSTORM WATCH UNTIL 10 PM CDT (9 PM MDT) FOR WESTERN PORTIONS OF THE OUTLOOK AREA ALONG AND NORTH OF INTERSTATE 80... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE NEBRASKA PANHANDLE AND SPREAD EAST SOUTHEAST LATE THIS AFTERNOON AND TONIGHT. THE PRIMARY THREAT WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. OVERNIGHT...A COMPLEX OF THUNDERSTORMS WILL MOVE EAST ACROSS THE OUTLOOK AREA...BRINGING THE POTENTIAL FOR HEAVY RAIN...DAMAGING WINDS AND LARGE HAIL TO EASTERN PORTIONS OF THE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE ARE CHANCES FOR THUNDERSTORMS TUESDAY THROUGH THURSDAY...AND AGAIN SATURDAY AND SUNDAY WITHIN THE OUTLOOK AREA...AS AN ACTIVE JUNE WEATHER PATTERN TRANSITIONS INTO JULY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO RELAY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE IN NORTH PLATTE. JMC
In the hours before
Special weather statement, Jun 27, 2:34 PM MDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 334 PM CDT MON JUN 27 2005 NEZ004-005-022>025-035>037-056-057-059-094-280300- ARTHUR NE-DEUEL NE-EASTERN CHERRY NE-GARDEN NE-GRANT NE-HOOKER NE- KEITH NE-LINCOLN NE-LOGAN NE-MCPHERSON NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE- INCLUDING THE CITIES OF...ARTHUR...BIG SPRINGS...CHAPPELL...GORDON... HAY SPRINGS...MULLEN...NORTH PLATTE...OGALLALA...OSHKOSH... RUSHVILLE...STAPLETON...THEDFORD...TRYON AND VALENTINE 334 PM CDT MON JUN 27 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 537 IS IN EFFECT UNTIL 10 PM CDT (9 PM MDT)... THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH NUMBER 537 FOR THE EASTERN NEBRASKA PANHANDLE...AND PORTIONS OF WEST CENTRAL AND NORTH CENTRAL NEBRASKA. COUNTIES INCLUDED ARE ARTHUR...DEUEL...GARDEN...GRANT...HOOKER... KEITH...LINCOLN...LOGAN...MCPHERSON...SHERIDAN...THOMAS...AND CHERRY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. KAR
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.